Alert archive / Wyoming / High Wind Watches in 2017
High Wind Watch 14, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Apr 7, 2017, 3:29 AM MDT for Albany County, Carbon County, Wyoming. It took effect at Apr 7, 2017, 6:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 7, 2017, 3:29 AM MDT (09:29 UTC)
- In effect from
- Apr 7, 2017, 6:00 PM MDT
- Expired
- Apr 7, 2017, 11:25 AM MDT
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2465 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
778 WWUS75 KCYS 070929 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 329 AM MDT Fri Apr 7 2017 ...POTENTIAL FOR HIGH WINDS DEVELOPING IN THE ARLINGTON AREA THIS EVENING...SPREADING INTO THE LARAMIE VALLEY SATURDAY MORNING AND AFTERNOON... WYZ110-080000- /O.NEW.KCYS.HW.A.0014.170408T0000Z-170409T0000Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 329 AM MDT Fri Apr 7 2017 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from this evening through Saturday afternoon. * TIMING...Winds are expected to increase in the Arlington area late this afternoon and could become strong during the evening and overnight. Winds will continue through Saturday. * WINDS...West to southwest 35 to 45 MPH with gusts up to 60 MPH. * IMPACTS...Mainly to transportation. Dangerous travel for light weight and high profile vehicles, especially along interstate 80 near Arlington between Laramie and Rawlins. Strong cross winds will create a risk for vehicle blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ115-080000- /O.NEW.KCYS.HW.A.0014.170408T1200Z-170409T0000Z/ Laramie Valley- Including the cities of Bosler and Laramie 329 AM MDT Fri Apr 7 2017 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from Saturday morning through Saturday afternoon. * TIMING...Winds will increase early Saturday morning and continue through the afternoon. * WINDS...West to southwest 35 to 45 MPH with gusts up to 60 MPH. * IMPACTS...Mainly to transportation. Dangerous travel for light weight and high profile vehicles. Strong cross winds will create a risk for vehicle blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ HAMMER
1 follow-up statement
445 WWUS75 KCYS 071725 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1125 AM MDT Fri Apr 7 2017 ...STRONG WINDS DEVELOPING TONIGHT AND SATURDAY MORNING... WYZ110-081200- /O.UPG.KCYS.HW.A.0014.170408T0000Z-170409T0000Z/ /O.NEW.KCYS.HW.W.0021.170408T0000Z-170409T0000Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1125 AM MDT Fri Apr 7 2017 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT SATURDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 6 PM this evening to 6 PM MDT Saturday. The High Wind Watch is no longer in effect. * TIMING...Winds are expected to increase in the Arlington area late this afternoon and will become strong during the evening and overnight. Winds will continue through Saturday. * WINDS...West to southwest 35 to 45 MPH with gusts up to 60 MPH. * IMPACTS...Mainly to transportation. Dangerous travel for light weight and high profile vehicles, especially along interstate 80 near Arlington between Laramie and Rawlins. Strong cross winds will create a risk for vehicle blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ115-081200- /O.UPG.KCYS.HW.A.0014.170408T1200Z-170409T0000Z/ /O.NEW.KCYS.HW.W.0021.170408T1200Z-170409T0000Z/ Laramie Valley- Including the cities of Bosler and Laramie 1125 AM MDT Fri Apr 7 2017 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MDT SATURDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 6 AM to 6 PM MDT Saturday. The High Wind Watch is no longer in effect. * TIMING...Winds will increase early Saturday morning and continue through the afternoon. * WINDS...West to southwest 35 to 45 MPH with gusts up to 60 MPH. * IMPACTS...Mainly to transportation. Dangerous travel for light weight and high profile vehicles. Strong cross winds will create a risk for vehicle blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ RUBIN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Apr 6, 8:34 PM MDT, 6 hours 55 minutes earlier.
Area forecast discussion, Apr 6, 8:34 PM MDT, 6 hours 55 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
834 PM MDT Thu Apr 6 2017
.UPDATE...
Issued at 809 PM MDT Thu Apr 6 2017
A strong upper level trof is expected to move into the western
U.S. during the next couple of days. As this upper level trof
approaches the region, wind speeds will be on the increase during
the next couple of days. On Friday, the low level flow is
expected to turn more to the west-southwest which will allow for
dewpoints to dip into the 20s across much of the area. The dry
atmosphere combined with downslope warming will result in the
potential Red Flag conditions mainly east of the Laramie Range
where fuels continue to be very dry. There will most likely be
some additional high cloud cover tomorrow which may result in some
standing wave clouds which may tend to suppress wind speeds a
bit, but mixing depths should be quite deep to still support some
locations seeing Red Flag Criteria. At this point, we are not
completely sure how widespread the red flag conditions will be, so
after collaborating with neighboring offices we decided to only
mention a Fire Weather Watch for now, and let the next shift take
a closer look.
&&
.SHORT TERM...(This evening through Saturday)
Issued at 230 PM MDT Thu Apr 6 2017
Tonight...Expect a quiet and uneventful overnight as the ridge aloft
over eastern Wyoming moves into the Dakotas by morning. Not as cold
as last night as the air mass moderates. Nearly all locations will
remain above freezing.
Friday...Quite mild end to the week with southwest flow aloft and a
decent surface lee trough developing across eastern Wyoming. Maximum
temperatures at lower elevations ranging from the mid 60s to near 80
degrees with 700 mb temperatures near 6 Celsius and downslope
warming.
Friday night...Will need to watch for increasing winds across our
wind prone locations as the Craig to Casper 700 mb height gradients
will be near 50 meters early and 700 mb winds will be near 50 knots.
Later shifts may need to consider possible high wind watches and
warnings for wind prone places like Arlington, Bordeaux and Vedauwoo.
Moderating airmass and more wind will produce an even more mild night
than tonight with most low temperatures in the 40s.
Saturday...Increasing cloud cover and a passing cold front will
produce a slightly cooler day, though still quite mild for early
April. Progged gradients suggest windy conditions west of Interstate
25. With low and mid levels becoming more moist and cold frontal
forcing moving into our western counties, we expect a chance of
showers and a few thunderstorms primarily along and west of I-25 in
the afternoon.
.LONG TERM...(Saturday night through Thursday)
Issued at 300 PM MDT Thu Apr 6 2017
12Z medium range models/ensembles continue to prog the upper trough
axis to transition to a closed low over eastern WY Sunday and track
to the east across SD and southern MN through Monday. The cool and
unsettled weather will likely persist through early Monday when
drier northwest flow aloft shuts off the precipitation. Precipitation
amounts will range from a tenth lower elevations to as much as a
quarter inch for higher elevations, where 2-4 inches of snow may
accumulate. The main impact from this storm system will be the
potential for a bora wind event after fropa early Sunday. The local
high wind models show 20-60% probabilities for Bordeaux between 06Z
Sunday and 06Z Monday, with CAG-CPR 850mb height from 55-75m. Even
Cheyenne, the probability is high at 25% around 12Z Sunday. High
wind highlights may be necessary for the southeast WY plains as
well as the wind-prone areas. High temperatures will be 20 degrees
cooler Sunday with 40s and 50s. Monday will be blustery and cool.
A moderating temperature trend begins Tuesday with ridging aloft.
Increasing south- southwest flow promote above normal temperatures,
with highs in the 60s to around 70 Thursday. A weak shortwave may
produce isolated showers across western Nebraska Wednesday, otherwise
it will be dry.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 603 PM MDT Thu Apr 6 2017
Mid and high clouds are expected to begin to stream in from the
west tonight. Wind speeds will also be on the increase tomorrow
ahead of the next trof moving towards the west coast. Otherwise,
VFR conditions will be the rule.
&&
.FIRE WEATHER...
Issued at 230 PM MDT Thu Apr 6 2017
Minimum relative humidities from 15 to 20 percent Friday afternoon
along and east of I-25, with humidities slightly higher Saturday
afternoon. Gusty winds at times, especially Saturday.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Friday afternoon through Friday evening
for WYZ301-310.
NE...Fire Weather Watch from Friday afternoon through Friday evening
for NEZ311>313.
&&
UPDATE...REC
SHORT TERM...RUBIN
LONG TERM...MAJ
AVIATION...REC
FIRE WEATHER...RUBINHazardous weather outlook, Apr 6, 7:11 AM MDT, 20 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 711 AM MDT Thu Apr 6 2017 WYZ101>119-071200- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 711 AM MDT Thu Apr 6 2017 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming...and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A Pacific low pressure system will move into the area for the weekend, bringing windy conditions and chances of rain and snow. Hazardous travel will be possible Sunday night as colder air moves into the area, especially north of Interstate 80. .Spotter information statement... Spotter activation will not be required. NEZ002-003-019>021-054-055-095-096-071200- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 711 AM MDT Thu Apr 6 2017 This hazardous weather outlook is for the western Nebraska Panhandle. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 8:08 PM MDT | Fire Weather Watch | CYS | 15 hr | |
| Apr 7, 11:25 AM MDT | High Wind Warning | CYS | Albany, Carbon | 30 hr |
| Apr 7, 11:29 AM MDT | Red Flag Warning | CYS | 8 hr |
Nearby
High Wind Watches in Wyoming, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.